The Mellin Transform Method as an Alternative Analytic Solution for the Valuation of Geometric Asian Option
Applied and Computational Mathematics
Volume 3, Issue 6-1, December 2014, Pages: 1-7
Received: Jul. 19, 2014;
Accepted: Aug. 5, 2014;
Published: Aug. 5, 2014
Views 3492 Downloads 180
Fadugba Sunday Emmanuel, Department of Mathematical Sciences, Ekiti State University, Ado Ekiti, Nigeria
This paper presents the Mellin transform method as an alternative analytic solution for the valuation of geometric Asian option. Asian options are options in which the variable is the average price over a period of time. The analytical solution of the Black-Scholes partial differential equation for Asian option is known as an explicit formula, this is due to the fact that the geometric average of a set of lognormal random variables is lognormally distributed. We derive a closed form solution for a continuous geometric Asian option by means of the partial differential equations. We also provide an alternative method for solving geometric Asian options partial differential equations using the Mellin transform method.
Fadugba Sunday Emmanuel,
The Mellin Transform Method as an Alternative Analytic Solution for the Valuation of Geometric Asian Option, Applied and Computational Mathematics. Special Issue: Computational Finance.
Vol. 3, No. 6-1,
2014, pp. 1-7.
Fadugba S.E., Adefolaju F.H. and Akindutire O.H. (2012), On the stability and accuracy of finite difference method for options pricing, Mathematical Theory and Modeling, Vol. 2, No. 6, pp. 101-108.
Fadugba S.E., Okunlola J.T. and Adeyemo A.O. (2013), On the robustness of binomial model and finite difference method for pricing European options, International Journal of IT, Engineering and Applied Sciences Research, Vol. 2, No. 2, pp. 5-11.
Fadugba S.E. and Edogbanya O.H. (2014), On the valuation of credit risk via reduced-form approach, Global Journal of Science Frontier Research, Vol. 14, No. 1, Version 1, pp. 49-61.
Geman H. and Yor M. (1993), Bessel processes, Asian options and perpetuities, Mathematical Financial, Vol. 3, 349 -375, doi:10.1111/j.1467-9965.1993.tb00092.x.
Lapeyre B. and Temam E. (2001), Competitive Monte Carlo methods for the pricing of Asian options, Journal of computational finance, Vol. 5, pp. 39-57.
Nwozo C.R. and Fadugba S.E. (2012), Monte Carlo method for pricing some path dependent options, International Journal of Applied Mathematics, Vol. 25, No. 6, pp. 763-778.
Nwozo C. R. and Fadugba S. E. (2012), Some numerical methods for options valuation, Communications in Mathematical Finance, Vol. 1, No. 1, pp. 51-74, United Kingdom
Nwozo C.R. and Fadugba S.E. (2014), Performance measure of Laplace transforms for pricing path dependent options, International Journal of Pure and Applied Mathematics, Vol. 94, No. 2, pp. 175-197, dx.doi.org/10.12732/ijpam.v94i2.5.
Panini R. and Srivastav R.P. (2004), Option Pricing with Mellin Transforms, Mathematical and Computer Modelling, Vol. 40, pp. 43-56, doi:10.1016/j.mcm.2004.07.008.
Rogers L.C.G. and Shi Z. (1992), The value of an Asian option, Journal of Applied Probability, Vol. 32 pp. 1077-1088, doi:10.2307/3215221.
Temam E. (2001), Couverture Approche des options exotiques. Pricing des options Asiatiques Ph.D. Thesis}, University of Paris VI.
Turnbull S.M. and Wakeman L.M.(1991), A quick algorithm for pricing European average options, Journal of Financial and Quantitative Analysis, Vol. 26, pp. 377-389, doi:10.2307/2331213.
Vasilieva O. (2009), A New Method of Pricing Multi-Options using Mellin Transforms and Integral Equations, Master's Thesis in Financial Mathematics, School of Information Science, Computer and Electrical Engineering, Halmsta University.
Yakubovich S.B. and Nguyen T.H. (1991), The Double Mellin-Barnes Type Integrals and their Applications to Convolution Theory, Series on Soviet Mathematics, World Scientific, 199.
Yang Z., Oliver C.O. and Menkens O. (2011), Pricing and hedging of Asian options: quasi-explicit solutions via Malliavin calculus, Math Meth Oper Res, 74 pp. 93-120, doi:10.1007/s00186-011-0352-7.
Zieneb A.E. and Rokiah R.A. (2011), Analytical Solution for an Arithmetic Asian Option using Mellin Transforms, Vol. 5, pp. 1259-1265
Zieneb A.E. and Rokiah R.A. (2013), Solving an Asian options PDE via Laplace transform, ScienceAsia, 39S, pp. 67-69.